MAUDE Adverse Event Report: SMITH & NEPHEW, INC. NON STRL VISIONAIRE RT CUT BLK KIT LGNP; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY

SMITH & NEPHEW, INC. NON STRL VISIONAIRE RT CUT BLK KIT LGNP; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Model Number V0200023
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Injury (2348)
Date of Event 12/17/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a tka procedure, while placing femur block on, distal resection was very off.It seemed like it made the anterior cut in 20 degrees of flexion.Switched to standard instrumentation to complete the procedure.Surgery was prolonged.No impact or injury to patient reported.
 
Additional Manufacturer Narrative
It was reported that during a tka procedure, while placing femur block on, distal resection was very off.It seemed like it made the anterior cut in 20 degrees of flexion.The affected visionaire cutting block kit, used in treatment, was not returned for evaluation.Therefore a product analysis could not be performed.A review of the manufacturing records for the listed batch did not reveal any deviation from the standard manufacturing processes.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Our investigation including an engineering review by our visionaire team noted that after evaluation, it was found that the anterior of the femur was over segmented which could have cause misplacement of the cutting guide causing the observed complaint.A relationship, if any, between the device and the reported incident is corroborated.Incorrect segmentation is probably the root cause of the reported event.Based on this investigation, the corrective action has been implemented.The alignment engineer has taken steps to ensure that all surgeon preferences are met going forward.At this time we feel these actions will prevent recurrence of this failure.No further investigation is warranted for this complaint; however smith and nephew will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
NON STRL VISIONAIRE RT CUT BLK KIT LGNP
Common Device Name
PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9598308
Report Number1020279-2020-00297
Device Sequence Number3175541
Product Code JWH
UDI-Device Identifier00885556583074
UDI-Public00885556583074
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K082358
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberV0200023
Device Catalogue NumberV0200023
Device Lot Number00160181
Initial Date Received by Manufacturer 12/17/2019
Supplement Date Received by Manufacturer08/31/2020
Initial Report FDA Received Date01/16/2020
Supplement Report FDA Received Date09/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1